In this paper we prove, using a refinement of Terracini’s Lemma, a sharp lower bound for the degree of (higher) secant varieties to a given projective variety, which extends the well known lower bound for the degree of a variety in terms of its dimension and codimension in projective space. Moreover we study varieties for which the bound is attained proving some general properties related to tangential projections, e.g. these varieties are rational. In particular we completely classify surfaces (and curves) for which the bound is attained. It turns out that these surfaces enjoy some maximality properties for their embedding dimension in terms of their degree or sectional genus. This is related to classical beautiful results of Castelnuovo and Enriques that we revise here in terms of adjunction theory.
|Titolo:||Varieties of minimal secant degree and linear systems of maximal dimension on surfaces|
|Data di pubblicazione:||2006|
|Citazione:||Varieties of minimal secant degree and linear systems of maximal dimension on surfaces / CILIBERTO C; RUSSO F. - In: ADVANCES IN MATHEMATICS. - ISSN 0001-8708. - 200(2006), pp. 1-50.|
|Appare nelle tipologie:||1.1 Articolo in rivista|